Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 218, NWS Little Rock, AR

May 27, 2021Perry County, Arkansas

NWS Little Rock, AR issued this river flood warning at May 27, 2021, 8:35 PM CDT for Perry County, Arkansas. It took effect at May 28, 2021, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 27, 2021, 8:35 PM CDT (01:35 UTC)
In effect from
May 28, 2021, 7:00 PM CDT
Expired
May 28, 2021, 10:07 AM CDT
In force
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Perry County, AR

The radar

The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fourche LaFave River near Houston (HUSA4).

Action stage
24.5 ft
Minor stage
25 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

495 
WGUS44 KLZK 280135
FLWLZK

Flood Warning
National Weather Service Little Rock AR
835 PM CDT Thu May 27 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following river in Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC105-290145-
/O.NEW.KLZK.FL.W.0218.210529T0000Z-000000T0000Z/
/HUSA4.1.ER.210529T0000Z.210530T0600Z.000000T0000Z.NO/
835 PM CDT Thu May 27 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Fourche Lafave River Near Houston.
* From Friday evening until further notice.
* At 7:30 PM CDT Thursday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a stage near 25.0 feet 
  on Friday. The river is forecast to continue to rise and crest at 
  26.3 feet on Sunday, May 30. However, additional rainfall could 
  lead to additional rises. Continue to monitor the latest river 
  forecast.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River 
  and up into the Fourche LaFave begin to flood. Equipment and 
  livestock should be moved to higher ground.

&&


  Fld   Observed        Forecast 7 PM      Crest
Location        Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  
Date

Fourche Lafave R
Houston         25.0  24.0 Thu 7 PM  25.0 26.2 26.2  26.3 1 AM 5/30





&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3504 9259

$$

234
1 follow-up statement
513 
WGUS84 KLZK 281507
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1007 AM CDT Fri May 28 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

ARC105-281615-
/O.CAN.KLZK.FL.W.0218.210529T0000Z-210528T1507Z/
/HUSA4.1.ER.210529T0000Z.210530T0600Z.000000T0000Z.NO/
1007 AM CDT Fri May 28 2021

...The Flood Warning for the Fourche Lafave River Near Houston has 
been cancelled...

The Flood Warning is cancelled for
  the Fourche Lafave River Near Houston.
* At 9:30 AM CDT Friday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet 
  this afternoon. The river is then expected to fall to 21.5 feet 
  Saturday afternoon.

&&


  Fld   Observed        Forecast 1 PM      Crest
Location        Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  
Date

Fourche Lafave R
Houston         25.0  24.5 Fri 9 AM  21.5 24.5 24.5   24.5 1 PM 5/28





&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3504 9259

$$

Condry

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 27, 6:29 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 27, 6:29 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
629 PM CDT Thu May 27 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

SHRA/TSRA will become more likely throughout the evening and into
the overnight period as a storm system progresses SE across the
state. Expect MVFR or as low as LIFR at times with this
activity...with improvements expected by midday on Fri as this
activity moves out of the area.

&&

.PREV DISCUSSION...(ISSUED 252 PM CDT Thu May 27 2021)

SHORT TERM...Tonight Through Saturday

As of this writing, scattered to widespread convection was occurring
from north central Oklahoma east-northeastward into central
Illinois. Behind the convection, a strong cold front extended from
the Texas panhandle northeastward through north central Oklahoma
into northwest Missouri. This morning's runs of the short-term
models have been gelling into general agreement showing that the
aforementioned convection will continue to slowly sink southward
into northwest Arkansas the next few hours as the cold front
approaches the state. The convection will then move southeastward
across the state from this evening through mid-Friday morning before
dissipating and exiting the state to the south ahead of the
progressive cold front. All modes of severe weather continue to be
possible with the advancing convection including: flooding rains,
large hail, damaging winds, and possibly a tornado or two.

Throughout the day on Friday, northwest flow will develop across the
forecast area in the wake of the departing progressive cold front
and strong high pressure building into Arkansas from the west. This
northwest flow will usher much drier air into the forecast area that
will continue into Saturday causing surface dew points to drop down
into the lower 50s across the northern portion of the state with mid
50s over the southern portion of the state by Saturday for much
lower humidities across the board. Highs Friday afternoon will
generally range from near 70 over the northern higher terrain to the
mid 80s over the far south. Highs Saturday afternoon will range from
the mid 60s over the northern higher terrain to the upper 70s over
the far south.

LONG TERM...Saturday Night Through Thursday

Not a lot of wholesale changes are being made to the extended
forecast. The period will begin with cooler and drier air making its
way into the state. The weather on Sunday is still looking to be
quite pleasant, with highs in the 70's statewide.

A weak disturbance will begin to push into the area late Sunday, and
will result in increasing rain chances across the region on Memorial
day, mainly across the northwest.

By Tuesday the upper level ridge will break down and a broad trof
will begin to replace it. Several upper level disturbances will
push across the area, while a return flow develops from the Gulf.
As a result, rain chances will remain in the forecast thru the
remainder of the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, May 27, 2:56 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
256 PM CDT Thu May 27 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-282000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
256 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms are expected to
affect much of Arkansas through tonight. Storms initially over
the northwest part of the state will eventually develop into a
thunderstorm complex that will move southeastward through the
state tonight into early Friday.

While all modes of severe weather will be possible, the primary
concerns will be damaging winds and heavy rainfall. Isolated
tornadoes cannot be ruled out along the leading edge of the line
of storms.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Thunderstorm chances will remain in the forecast Friday morning,
mainly across the southeast third of state. Organized severe
weather is not expected.

Thunderstorms chances return to the forecast heading into the
middle of next week.

.Spotter Information Statement...

Spotter activation may be needed late today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 27, 5:14 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
514 PM CDT Thu May 27 2021

ARZ017-272300-
Lawrence AR-
514 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE COUNTY
UNTIL 600 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minturn, or near Hoxie, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Walnut Ridge...                   Hoxie...
Alicia...                         Minturn...
Sedgwick...                       Strangers Home...
Whiskerville...                   Lauratown...
Clover Bend...                    Calvin...
Dicus...                          Coffman...
Arbor Grove...

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern Arkansas.

LAT...LON 3611 9077 3609 9080 3608 9082 3605 9083
      3604 9084 3602 9084 3599 9086 3598 9084
      3595 9087 3593 9086 3592 9087 3589 9087
      3589 9116 3606 9116 3613 9077
TIME...MOT...LOC 2214Z 254DEG 21KT 3600 9107

Cavanaugh
Special weather statement, May 27, 6:39 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
639 PM CDT Thu May 27 2021

ARZ007-016-017-025-280030-
Lawrence AR-Independence AR-Sharp AR-Jackson AR-
639 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDEPENDENCE...
NORTHEASTERN JACKSON...SOUTHWESTERN LAWRENCE AND SOUTH CENTRAL SHARP
COUNTIES UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newark, or 9 miles east of Batesville, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Batesville...                     Tuckerman...
Newark...                         Swifton...
Magness...                        Moorefield...
Alicia...                         Minturn...
Salado...                         Southside in Independence Count...
Sulphur Rock...                   Charlotte...
Strangers Home...                 Pfeiffer...
Kenyon...                         Elgin...
Cord...                           Rosie...
Gainesboro...                     Lauratown...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern and north central Arkansas.

LAT...LON 3588 9103 3577 9104 3565 9151 3571 9166
      3582 9165 3604 9104 3588 9092
TIME...MOT...LOC 2339Z 249DEG 43KT 3578 9146

Cavanaugh
Special weather statement, May 27, 7:09 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
709 PM CDT Thu May 27 2021

ARZ016-025-280100-
Independence AR-Jackson AR-
709 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE AND
NORTHEASTERN JACKSON COUNTIES UNTIL 800 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Diaz, or over Newport, moving east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Swifton...
Grubbs...                         Jacksonport...
Campbell Station...               Stegall...
Kenyon...                         Elgin...
Macks...                          Erwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern and north central Arkansas.

LAT...LON 3558 9104 3555 9138 3561 9143 3571 9141
      3589 9104 3588 9103
TIME...MOT...LOC 0009Z 254DEG 34KT 3566 9122

Cavanaugh
Special weather statement, May 27, 7:19 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
719 PM CDT Thu May 27 2021

ARZ003-004-012-013-021-022-280100-
Pope AR-Marion AR-Searcy AR-Johnson AR-Newton AR-Boone AR-
719 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WESTERN SEARCY...
NEWTON...SOUTHWESTERN MARION...SOUTHWESTERN BOONE AND NORTHERN POPE
COUNTIES UNTIL 800 PM CDT...

At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Bank to near Upper Buffalo Wilderness
Area to near Saint Paul. Movement was southeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Clarksville...                    Jasper...
Lamar...                          Western Grove...
Valley Springs...                 Dugger...
Marsena...                        Witts Spring...
Carver...                         Erbie...
Duff...                           Moore...
Upper Buffalo Wilderness Area...  Point Peter...
Maumee...                         Devils Knob...
Bohannon...                       Lost Valley State Park...
Pruitt...                         Holman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
western, central and north central Arkansas.

LAT...LON 3606 9263 3571 9282 3540 9333 3561 9370
      3577 9370 3577 9352 3588 9353 3588 9350
      3592 9351 3593 9349 3595 9349 3597 9345
      3608 9345 3612 9343 3612 9330 3627 9330
TIME...MOT...LOC 0019Z 297DEG 33KT 3619 9332 3598 9344 3576 9381

Cavanaugh
Special weather statement, May 27, 7:51 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
751 PM CDT Thu May 27 2021

ARZ012-013-021-022-030-280130-
Pope AR-Searcy AR-Johnson AR-Newton AR-Logan AR-
751 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...JOHNSON...
SOUTHWESTERN SEARCY...SOUTHERN NEWTON AND POPE COUNTIES UNTIL 830 PM
CDT...

At 751 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Walnut to 7 miles
southwest of Devils Knob to near Ozark. Movement was east at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Russellville...                   Clarksville...
Lamar...                          Dover...
London...                         Knoxville...
Hartman...                        Hector...
Scranton...                       Witts Spring...
Moore...                          Devils Knob...
Hoyt...                           Midway in Logan County...
Taral...                          Holman...
Rosetta...                        Dillen...
Woodland...                       Hinkle...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, western and north central Arkansas.

LAT...LON 3581 9279 3576 9279 3572 9281 3555 9281
      3555 9285 3543 9285 3527 9323 3532 9328
      3526 9328 3522 9337 3537 9372 3563 9370
      3567 9359 3592 9329
TIME...MOT...LOC 0051Z 291DEG 36KT 3585 9327 3565 9351 3551 9387

Cavanaugh
Special weather statement, May 27, 8:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
835 PM CDT Thu May 27 2021

ARZ013-014-022-023-280215-
Pope AR-Searcy AR-Stone AR-Van Buren AR-
835 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHERN
SEARCY...VAN BUREN AND NORTHEASTERN POPE COUNTIES UNTIL 915 PM CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dabney, or 18 miles southwest of Marshall, moving east at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton...                        Fairfield Bay...
Shirley...                        Kay...
Fairfield Bay Marina...           Witts Spring...
Rocky Hill...                     Dabney...
Solo...                           Smyrna...
Fairbanks...                      Elba...
Bohannon...                       Woolum...
Sugar Loaf Recreation Area...     Imo...
Old Lexington...                  Choctaw...
Watts...                          Leslie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Arkansas.

LAT...LON 3582 9221 3571 9224 3542 9225 3555 9300
      3571 9292 3585 9293
TIME...MOT...LOC 0134Z 271DEG 41KT 3569 9280

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:09 PM CDTSpecial Weather StatementLZKJackson51 min
May 27, 7:19 PM CDTSpecial Weather StatementLZKJohnson, Newton41 min
May 27, 7:51 PM CDTSpecial Weather StatementLZKJohnson, Pope39 min
May 27, 8:35 PM CDTSpecial Weather StatementLZKVan Buren40 min
May 27, 9:02 PM CDTSpecial Weather StatementLZKJohnson, Logan43 min
May 27, 9:10 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott50 min
May 27, 9:40 PM CDTSpecial Weather StatementLZKConway, Johnson, Pope50 min
May 27, 9:55 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk, Scott, Yell35 min
May 27, 10:30 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk45 min
May 27, 10:53 PM CDTSpecial Weather StatementLZKFaulkner, Perry37 min
May 27, 10:58 PM CDTFlash Flood WarningLZKConway, Pope92 min
May 27, 11:10 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike50 min
May 27, 11:55 PM CDTSpecial Weather StatementLZKClark, Hot Spring50 min
May 28, 12:43 AM CDTSpecial Weather StatementLZKCleveland, Dallas, Grant47 min
May 28, 1:26 AM CDTSpecial Weather StatementLZKMonroe49 min
May 28, 1:35 AM CDTSpecial Weather StatementLZKArkansas, Cleveland, Lincoln55 min
May 28, 5:47 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence18 hr

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.